How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Charles Your Own Question
Dr. Charles
Dr. Charles, Doctor
Category: Health
Satisfied Customers: 7192
Experience:  Internal medicine specialist
6554558
Type Your Health Question Here...
Dr. Charles is online now
A new question is answered every 9 seconds

I am having extreme weakness in my thigh muscles today. I believe

This answer was rated:

I am having extreme weakness in my thigh muscles today. I believe it is because of the steroid. Should i stop taking it? Call the er?
Dear customer,
I am Dr.Charles and I’m happy to help with your question today .I need the following information from you,so that I can provide you the complete & best answer:

What is your age?
Since how long are you taking steroid?
For what medical illness are you taking this steroid?

I am online and is waiting for your reply.

Kind Regards-
Dr. Charles
Customer: replied 4 years ago.
I am 46. I went to the er monday night because of extreme pain from a back strain. They gave me an iv steroid and a prescription for a medrol dose pack. This is my second day on the dosepack and my thighs are very weak.
Dear Nanci,

Thanks for the valuable info you had given.I’ve taken a close look at your question & the reply and come up with the following answer:

Yes,thigh muscle weakness or myopathy is a side effect of steroids.Extreme weakness in thigh muscles you are having is most probably because of side effects of steroids.

You can stop taking it further & let your doctor know about this.He may replace it with non steroidal anti inflammatory drugs(NSAID's) that will help to treat the back strain.

Hope this helped

Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me – I’ll be happy to respond.

Thank you!

Kind Regards-
Dr. Charles


Customer: replied 4 years ago.
Is dangerous to just stop taking the medrol? Prednisone i guess? Will i have a withdrawl? They made my back so much better.

Dear Nanci,

I am happy to answer your follow up question.

Steroid medications when taken for long duration. need to taper off this medication.That is you need to use less and less before you stop the medication completely.

But if you have taken this steroid medication for short duration(less then 5 days)this can be stopped immediately & this should not cause any side effects of withdrawl.

Also let your doctor know that you are going to stop this medication & accordingly another replacement drug will be prescribed to you accordingly.

Hope this helped

Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me - I'll be happy to respond.

Thank you!

Kind Regards-
Dr. Charles

Dr. Charles and 2 other Health Specialists are ready to help you
Hi Nancy,

I'm just following up with you to see how everything is going. Did my answer help?

Have you stopped steroids?
How is your thigh pain now?

Let me know,
Dr.Charles
Customer: replied 4 years ago.
Hi,

How kind of you to follow up. I decided to continue with the dose pack and I am much better now. My back pain is tremendously better and my legs have improved also. One thing that is perculiar is that my heart rate, which has been quite high this past year (115 to 125 resting) has slowed down considerably since I took the medrol. its now in the 80s or 90s resting i was planning to get the high heart rate checked out. Could the medrol have slowed it down? Why?

Thanks,

Nanci